# SDR AWXA0001718

- Difficulty date: May 9, 2001
- Submitted: May 10, 2001
- Operation: Air carrier
- Aircraft: N336AW
- Make and model: Boeing 737375
- Aircraft serial: 23707
- Aircraft time: 48,603 hours, 25,524 cycles
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Rod End
- Part number: 69734859
- Condition: Damaged
- Location: Slat Actuator
- Component: Actuator, Boeing
- Component part number: 654476010
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, F
- Precautionary procedure: A

## Discrepancy

PHX - AIR TURNBACK, AT ROTATION THE LEADING EDGE INTRANSIT LIGHT ILLUMINATED AND THEN EXTINGUISHED AS THE CLIMB WAS INITIATED AND ALL SLATS WERE IN EXTENDED POSITION.  WHEN FLAPS WERE RETRACTED A LOUD SOUND WAS HEARD AND THE NR 1 SLAT WAS AT FULL EXTEND WITH OTHER SLATS/FLAPS RETRACTED; THE QRH ASYMMETRICAL L/E SLATS CHECKLIST WAS ACCOMPLISHED & AN UNEVENTFUL LANDING IN PHX WAS ACCOMPLISHED.  MAINTENANCE FOUND NR 1 L/E SLAT ACTUATOR ROD END FAILED; IT WAS SPLIT ALLOWING ACTUATOR TO RETRACT BUT LEAVING SLAT EXTENDED.  THE BEARING REMAINED ATTACHED TO SLAT; ACTUATOR WAS REMOVED AND SLAT AND WING LEADING EDGE INSPECTION WAS PERFORMED.  SLAT ACTUATOR AND ROD END ASSY WERE REPLACED AND FUNCTIONAL CHECKS WERE GOOD.
